Alert archive / Michigan / Gale Watches in 2012

Gale Watch 7, NWS Gaylord, MI

January 22, 2012

NWS Gaylord, MI issued this gale watch at Jan 22, 2012, 4:00 AM EST. It took effect at Jan 23, 2012, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 4:00 AM EST (09:00 UTC)
In effect from
Jan 23, 2012, 7:00 AM EST
Expired
Jan 22, 2012, 10:59 PM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WHUS73 KAPX 220900
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST SUN JAN 22 2012

LMZ341-221700-
/O.EXB.KAPX.SC.Y.0012.120122T1000Z-120123T1200Z/
/O.UPG.KAPX.GL.A.0006.120122T2200Z-120123T1000Z/
/O.NEW.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
400 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. A GALE WATCH
HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY
MORNING THROUGH TUESDAY MORNING. THE GALE WATCH IS NO LONGER IN
EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LHZ345>349-221700-
/O.EXB.KAPX.SC.Y.0012.120122T1700Z-120123T1200Z/
/O.UPG.KAPX.GL.A.0006.120122T2200Z-120123T1000Z/
/O.NEW.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
400 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST MONDAY.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM MONDAY MORNING THROUGH TUESDAY MORNING. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-342-344>346-221700-
/O.EXT.KAPX.SC.Y.0012.120122T1000Z-120123T1200Z/
/O.NEW.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
477 
WHUS73 KAPX 221625
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1125 AM EST SUN JAN 22 2012

LHZ345>349-230030-
/O.CON.KAPX.SC.Y.0012.120122T1700Z-120123T1200Z/
/O.CON.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1125 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. A
GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-341-342-344>346-230030-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-120123T1200Z/
/O.CON.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1125 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. A
GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
726 
WHUS73 KAPX 230359
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 PM EST SUN JAN 22 2012

LHZ348-349-231000-
/O.CAN.KAPX.SC.Y.0012.000000T0000Z-120123T1200Z/
/O.UPG.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
/O.NEW.KAPX.GL.W.0007.120123T1200Z-120124T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1059 PM EST SUN JAN 22 2012

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 5 AM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-344>346-231000-
/O.EXT.KAPX.SC.Y.0012.000000T0000Z-120124T1000Z/
/O.CAN.KAPX.GL.A.0007.120123T1200Z-120124T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1059 PM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Jan 22, 4:00 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 22, 4:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST SUN JAN 22 2012

.SYNOPSIS.../ISSUED AT 400 AM/

HIGH PRESSURE WILL GRADUALLY LOSE ITS INFLUENCE ON OUR WEATHER AS
DEVELOPING CENTRAL PLAINS LOW PRESSURE MOVES INTO THE WESTERN LAKES
TONIGHT AND MONDAY. THIS WILL RESULT IN TEMPERATURES TURNING MUCH
ABOVE NORMAL...REMINISCENT OF THE WARM PERIODS IN DECEMBER. CLOUDS
WILL CONTINUE TO INCREASE TODAY...WITH DRIZZLE AND RAIN SHOWERS
DEVELOPING TONIGHT INTO MONDAY. SURFACE TEMPERATURES MAY BE COLD
ENOUGH THIS EVENING...FOR FREEZING DRIZZLE OVER PARTS OF NORTHERN
MICHIGAN. TEMPERATURES WILL RETURN CLOSER TO NORMAL BEHIND THIS
SYSTEM TUESDAY THROUGH FRIDAY...WITH SCATTERED LIGHT SNOW SHOWERS
AND FLURRIES.

MSB

&&

.SHORT TERM.../ISSUED AT 400 AM/...TODAY

HIGH PRESSURE MOVING AWAY FROM THE EASTERN LAKES...WHILE LOW
PRESSURE ORGANIZES IN THE LEE OF THE CENTRAL ROCKIES. BETWEEN THE
TWO...DEEP SOUTHERLY FLOW IS IN PLACE...THOUGH THE STRONGEST
PRESSURE GRADIENT IS STILL WELL WEST OF LAKE MI. PLENTY OF CIRRUS
OVERHEAD. AREAS OF STRATOCU ARE DEVELOPING IN EASTERN LOWER
MI...LAKE HURON...AND SURROUNDINGS. MORE WIDESPREAD LOW CLOUDS ARE
APPROACHING MI FROM THE SOUTH. LOW CLOUD EVOLUTION...AND ANY
POSSIBLE DZ/FZDZ THREAT...IS THE MAIN CONCERN FOR TODAY.

A RAPID AIRMASS CHANGE IS ALREADY UNDERWAY. OBSERVED 00Z 850MB TEMP
AS APX WAS -12C. WE SHOULD BE CLIMBING THRU THE MINUS SINGLE DIGITS
NOW...AND BY LATE AFTERNOON 850MB TEMPS WILL RANGE FROM 0C NORTH TO
4C SOUTH. RESIDUAL LAKE CLOUDS IN THE NORTH WILL BE ELIMINATED
QUICKLY AFTER DAYBREAK. THE DEEPER AIRMASS REMAINS QUITE DRY TODAY
(850-700MB RH 20-30 PERCENT)...SO THERE/S NO RISK FOR PRECIP
UNLESS/UNTIL A SHALLOWER CLOUD DECK ARRIVES WITH A DRIZZLE THREAT.

THE INITIAL STRATOCU CLOUD DECKS ARE A BIT OFF THE DECK (CURRENT
CIGS AT OR ABOVE  2K FT)...WITH A MINIMAL DRIZZLE THREAT. CLOUDS
WILL EXPAND NORTHWARD THRU THE MORNING. A 2ND SURGE OF LOW LEVEL
MOISTURE (ESPECIALLY AT 900MB) FROM THE OHIO VALLEY ARRIVES TOWARD
18Z. THIS INCLUDES AN INCREASE IN ABSOLUTE MOISTURE CONTENT AT THE
TOP OF THE MAIN LAYER. BETWEEN 18Z AND 21Z...A DRIZZLE THREAT WILL
DEVELOP OVER THE HIGH TERRAIN OF NORTHERN LOWER...AND AFTER 21Z THIS
REACHES EASTERN UPPER. WITH TEMPS ONLY REACHING AROUND 30F IN THESE
AREAS TODAY (VS LOW AND PERHAPS MID 30S IN LOWER ELEVATIONS)...FZDZ
IS THE PRIMARY PRECIP POSSIBILITY. GIVING THE INHERENT UNCERTAINTIES
IN FZDZ EVENTS...WILL NOT BE ISSUING A HEADLINE AT THIS TIME.

ALREADY QUITE A BIT OF HIGH CLOUDS...BUT CERTAINLY WILL BE AT LEAST
SOME THIN SPOTS TO START THE MORNING. INCOMING THICKER LOW CLOUD
DECK THIS AFTERNOON WILL SLAM THE DOOR ON ANY POTENTIAL FILTERED
SUNSHINE.

JZ

&&

.LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND

SURFACE LOW WILL TRACK INTO EASTERN WI TONIGHT...AND NORTH OF THE
SAULT LATE MONDAY...THEN CONTINUE TO EJECT TO THE NE/NNE. ASSOCIATED
PRECIP THREATS...INCLUDING RISK OF FREEZING PRECIP TONIGHT...REMAINS
THE MAIN CONCERN.

MODELS...A GENERAL BLEND OF NON-NAM (TOO WEAK AND ON THE NW EDGE OF
THE ENVELOPE) AND NON-ECMWF (TOO FAR EAST...WITH A LOW TRACK OVER NW
LOWER MI) GUIDANCE WILL BE FINE.

TONIGHT...WE WILL CONTINUE TO SPEND THE LEAVING THICKENING THE MOIST
LAYER. BY 06Z MOISTURE EXTENDS UP TO 800MB (WITH 900MB DEW POINTS
NEAR 10C!). DRIZZLE AND/OR VERY LIGHT RAIN WILL CONTINUE TO BECOME
MORE EXTENSIVE. WILL CONTINUE TO EXTEND THIS ACROSS THE ENTIRE
FORECAST AREA...WITH MAINLY DRIZZLE IN NW LOWER MI AND FZDZ
ELSEWHERE. PRECIP IN THE EVENING WILL REMAIN QUITE LIGHT GIVEN THE
LACK OF DEEP MOISTURE...BUT IT TAKES VERY LITTLE ICE TO CAUSE
PROBLEMS. AS WE/VE TALKED ABOUT IN PREVIOUS DISCUSSIONS...COLD
GROUND TOPS WILL LIKELY CAUSE ICING ON PAVED SURFACES EVEN AFTER AIR
TEMPS HAVE WARMED SOMEWHAT ABOVE FREEZING.

FOR OVERNIGHT...DEEPER QG FORCING ARRIVES AS 500MB HEIGHTS PLUNGE IN
ADVANCE OF UPPER LOW ENTERING WI. SHOWERS WILL DEVELOP NE-WARD
ACROSS NORTHERN MI OVERNIGHT. THIS CORRESPONDS WITH MUCAPES OF
200-300J/KG IN THE SE HALF OF THE FORECAST AREA...AND 700-500MB
LAPSE RATES NEARING 7.3C/KM. WILL ADD A CHANCE OF THUNDER NEAR
SAGINAW BAY FOR STARTERS. PER MODEL SOUNDINGS...BY OVERNIGHT THE
ONLY POTENTIAL FZRA RISK SHOULD BE IN EASTERN UPPER...ELSEWHERE
SURFACE TEMPS WILL BE SURGING WELL ABOVE FREEZING...LIKELY INTO THE
40S IN SOME SOUTHERN SECTIONS.

MONDAY...989MB SURFACE LOW WILL LIFT FROM E CENTRAL WI TO A BIT
NORTH OF THE SAULT. ASSOCIATED COLD FRONT WILL LIFT NE-WARD ACROSS
NORTHERN MI. SHRA WILL BE FAIRLY WIDESPREAD AT THE START OF THE DAY
IN NE LOWER/EASTERN UPPER MI...WHILE NW LOWER WILL BE BENEATH SOME
DRY SLOTTING EARLY ON. THE DRY SLOT WILL ADVANCE TO NE LOWER MI BY
MIDDAY...WITH WRAPAROUND MOISTURE RETURNING TO NW LOWER MI BY
18Z...AND ACROSS ALL OF NORTHERN MI BY EVENING. 850MB TEMPS WILL
FALL OFF...BUT ONLY TO -2 TO -5C BY 00Z...AS A TROWAL HANGS BACK
OVER NORTHERN MI. SNOW WILL START TO MIX BACK INTO NW LOWER MI AS
THE MORNING PROGRESSES...AND ACROSS THE REST OF NORTHERN MI DURING
THE AFTERNOON. PER MODEL SOUNDINGS...THIS IS A SOMEWHAT FASTER
CHANGEOVER THAN EARLIER PROGGED. THIS WILL BE A SLOPPY SNOW DURING
THE DAY...WITH SURFACE TEMPS STILL HOVERING NEAR OR SLIGHTLY ABOVE
FREEZING...AND MAX OMEGA QUITE LOW AND THUS WARM (AROUND -3/-4C). SO
SNOW/LIQUID RATIOS WILL BE POOR. BUT A SLUSHY 1-2 INCHES OF SNOW
IS REASONABLE IN NW LOWER MI...TAPERING LOWER TO THE N AND E.
DAYBREAK MAX TEMPS WILL BE IN THE 40S IN MOST LOCALES...FALLING OFF
WITH BRISK SOUTHERLY WINDS.

MON NIGHT TO TUE NIGHT...STRONGER COLD ADVECTION ARRIVES MON NIGHT
AS THE SURFACE LOW AND 850MB TROWAL LIFT OUT. INCOMING AIR GETS AS
COLD AS THE LOWER MINUS TEENS AT 850MB...SO NOT AN ARCTIC BLAST BY
ANY MEANS. BUT IT IS ENOUGH TO ALLOW THE LAKES TO HELP OUT A
BIT...AS LONG AS DEEPER MOISTURE IS PRESENT. THAT IS THE CAST INTO
TUESDAY MORNING...BEFORE WE SEE RAPID DRYING (AND THE DEPARTURE OF
THE 850MB THERMAL TROF). STILL...DYNAMICS AND LAKE-INDUCED
INSTABILITY NEVER QUITE MATCH UP (BEST SUPPORT FOR ASCENT IS EXITING
MONDAY NIGHT...AS THE COLDER AIR IS ARRIVING). GIVEN THAT...AND
GIVEN DELTA T/S WILL ONLY STRUGGLE INTO THE MID TEENS...ACCUMS IN
THE SNOWBELTS OF NW LOWER/EASTERN UPPER WILL STRUGGLE TO EXCEED A
COUPLE OF INCHES MON NIGHT...AND AGAIN TUESDAY. PRECIP WILL END
TUESDAY NIGHT. MIN TEMPS MON NIGHT LOW TO MID 20S...MAINLY
TEENS TUESDAY NIGHT. MAX TEMPS TUESDAY MID 20S TO AROUND 30F.

JZ

REST OF THE EXTENDED (WEDNESDAY THROUGH SATURDAY)...STILL LOOKING
LIKE A REMARKABLY UNEVENTFUL PERIOD OF WEATHER (IN TERMS OF
SIGNIFICANT STORMS)...WITH THE NORTHERN CONUS DOMINATED BY MOISTURE
STARVED AND HARD TO TIME SHORTWAVES IN AN OVERALL AGGRESSIVE FLOW
REGIME. FLOW EMANATES FROM THE PACIFIC THROUGH THE DURATION...
BRINGING ABOVE NORMAL TEMPERATURES AS CORE OF COLDEST AIR REMAINS
LOCKED UP BACK ACROSS THE ALASKAN FRONTIER. AS SUCH...LAKE RESPONSE
LOOKS TO BE A NON-ISSUE AS TEMPERATURES SIMPLY NEVER GET COLD
ENOUGH. THUS...FORECAST COMPLETELY BASED OF LATEST MODEL BLEND
APPROACH...AND WILL FEATURE SEVERAL PERIODS OF SLIGHT CHANCE TO LOW
END CHANCE POPS FOR LIGHT SNOW SHOWERS. OF COURSE...TIMING CHANGES
TO ABOVE MORE THAN EXPECTED GIVEN FAST FLOW.

MSB

&&

.MARINE.../ISSUED AT 400 AM/

SOUTH WINDS WILL CONTINUE TO INCREASE TODAY...AND WILL CONTINUE TO
BE BLUSTERY INTO TONIGHT. AN INCREASINGLY STABLE AIRMASS WILL
DEVELOP AS WARMER AIR ENTERS THE REGION...WHICH SHOULD KEEP THINGS
BELOW GALES. SMALL CRAFT ADVISORIES ARE IN EFFECT ON ALL LAKE
MI/HURON WATERS INTO TONIGHT. ON MONDAY...LOW PRESSURE WILL PASS
JUST TO OUR NORTHWEST. WINDS WILL VEER SOUTHWEST BEHIND A COLD
FRONT...AND THE COOLER AIR ENTERING THE REGION MAY ALLOW GALE FORCE
GUSTS TO THE SURFACE. A GALE WATCH IS IN EFFECT FOR THE LAKE
MI/HURON WATERS FOR MONDAY AND MONDAY NIGHT.

JZ

&&

.AVIATION.../ISSUED AT 1044 PM/...VALID FOR 06Z TAFS

HIGH PRESSURE WILL SLIDE THROUGH NRN LOWER MICHIGAN OVERNIGHT
RESULTING IN MAINLY VFR CONDITIONS. AS THIS SYSTEM DEPARTS...LOW
LEVEL FLOW WILL INCREASE IN EARNEST DURING THE OVERNIGHT
HOURS...AHEAD OF A DEVELOPING AREA OF LOW PRESSURE IN THE PLAINS.
THIS WILL LEAD TO LOW LEVEL WIND SHEAR AT THE TERMINAL SITES AFTER
08Z.

ON SUNDAY...GUSTY WINDS DEVELOP BY LATE MORNING. VFR CONDITIONS
HOLD THROUGH MOST OF THE DAY. BUT...NEXT STORM SYSTEM WILL EDGE
INTO THE REGION BY EVENING. STRONG SOUTHERLY FLOW BY LATE
AFTERNOON WILL ADVECT SUBSTANTIAL LOW LEVEL MOISTURE INTO NRN
MICHIGAN LATE IN THE AFTERNOON AND LIKELY WILL LEAD TO QUICK MVFR
STRATUS DEVELOPMENT AFTER 20Z. DRIZZLE AND FREEZING DRIZZLE
ANTICIPATED AFTER 01Z AT THE TERMINAL SITES.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     LHZ345>349.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 AM EST MONDAY FOR
     LHZ345>349.
LM...GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     LMZ323-341-342-344>346.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ323-341-342-
     344>346.
LS...NONE.

&&
Hazardous weather outlook, Jan 21, 10:00 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EST SAT JAN 21 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1000 PM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZING RAIN IS POSSIBLE SUNDAY EVENING AND NIGHT ACROSS EASTERN
UPPER MICHIGAN AND THE HIGHER TERRAIN AREAS OF NORTHERN LOWER
MICHIGAN. VERY COLD ROAD SURFACE TEMPERATURES MAY MAKE FOR ICY
TRAVEL DURING THIS TIMEFRAME.

GALE FORCE WINDS ARE POSSIBLE ACROSS ALL OF THE NORTHERN LAKE
HURON AND STRAITS NEARSHORE WATERS SUNDAY NIGHT.

A SECOND PERIOD OF GALE FORCE WINDS IS POSSIBLE ACROSS ALL
NEARSHORE WATERS LATER MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FREEZING RAIN SUNDAY
EVENING AND NIGHT.

LAWRENCE/ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:43 AM ESTFreezing Rain AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more20 hr

Nearby

Gale Watches in Michigan, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.